Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 12, 2022, 1:50 AM MDT for 6 counties in Idaho. It took effect at Apr 12, 2022, 3:00 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 1:50 AM MDT (07:50 UTC)
- In effect from
- Apr 12, 2022, 3:00 AM MDT
- Expired
- Apr 12, 2022, 8:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 75 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -215 m²/s²
- 0-3 km storm-relative helicity
- -225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
692 WWUS75 KPIH 120750 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 150 AM MDT Tue Apr 12 2022 IDZ051-055>057-122100- /O.NEW.KPIH.WI.Y.0006.220412T0900Z-220413T0200Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 150 AM MDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Gusts in excess of 50 mph are possible in the area of Yale and Idahome, as well as at ridgetop. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. This includes Interstate 84 south of the 86 Junction. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Some blowing snow is possible, especially east of the Albion Mountains impacting I 84 and Idaho 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
527 WWUS75 KPIH 122046 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 246 PM MDT Tue Apr 12 2022 IDZ051-055>057-130200- /O.CON.KPIH.WI.Y.0006.000000T0000Z-220413T0200Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 246 PM MDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Gusts in excess of 50 mph are possible in the area of Yale and Idahome, as well as at ridgetops. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. This includes Interstate 84 south of the 86 Junction. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Some blowing snow is possible, especially east of the Albion Mountains impacting I 84 and Idaho 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 11, 10:02 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 11, 10:02 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1002 PM MDT Mon Apr 11 2022 .UPDATE... Remaining snowfall this eve is fairly light and limited across the wrn half of our CWA, so we went ahead and dropped the Winter Storm Warnings/Winter Weather Advisories for this region that were due to expire at midnight. Alerts further east will continue for now. - KSmith && .PREV DISCUSSION... /issued 243 PM MDT Mon Apr 11 2022/ SHORT TERM (Tonight - Tuesday)... Active weather pattern continues across the area this afternoon with widespread precipitation falling at the moment. Widespread high elevation snow continues with nearly 6 inches thus far recently reported in Hailey. Across the interstate corridors, precip type is mainly rain or rain/snow mix with snow levels hovering just above valley floors but this will be short-lived as a cold front is quickly approaching the region. As the front moves through the area, hi- res guidance shows the potential for activity to be convective in nature with strong winds and rain (in the valleys) rapidly changing to snow. This may create the potential for snow squall conditions for a brief period of time along the front producing near white-out conditions, gusty winds up to 50 mph and even some lightning strikes. For the moment, no changes made to the existing hazards in place across the forecast area although flirted with a wind advisory for the Magic Valley as winds likely will get near criteria behind the front. Held off since it will likely be short-duration at or above criteria and can be handled with a SPS. Behind the front, does look like a brief dry slot will push into the area keeping PoPs low after midnight but quickly ramping back up by daybreak Tuesday. Made sure to keep at least 20 PoPs in place for the overnight though as can't rule out a stray snow shower. For Tuesday, snow showers become more widespread after daybreak with the potential for a convergence snow band still there in the hi-res guidance. The consensus is for a band to develop somewhere between Idaho Falls and American Falls, extending to the east benches, as well as the opposite direction (north and west) across the INL, Craters of the Moon, Mackay and adjacent mountains. Exactly where that setups remains to be determined, but where it does, we will likely see 2-4 inches with locally higher amounts in bench areas. Forecast is a bit broadbrushed at the moment given the uncertainty but this will be the main thing to focus on after the front pushes through the area. Temperatures tomorrow will be cold, around 20 degrees below climatological norms, with highs in the upper 20s to mid 30s which will keep snow the dominant precip type areawide. Winds will remain elevated across the Magic Valley and into the lower Snake which may require the need for a Wind Advisory for the daylight hours Tuesday as well. McKaughan LONG TERM (Wed through next Mon night)... Overall this is a storm period until perhaps Sun night. A series of fast moving troughs traverse the northern Rockies and keep a wet and cool/cold forecast the entire period. This will mean rain and overnight/morning snow at even Snake River plain elevations, with partial melting for the afternoon when things change to more rain. There is no period devoid of PoPs, but Fri night should be dry for the heavily populated I- 15/I-86/84 corridors, but Sat and Sat night look fairly wet. By Sun night, high pressure has build into the northern rockies for a preponderance of the clusters, but there is a portion of the GFS ensembles that keep the precipitation door open with another trough, and the operational GFS is one of those members. Wind-wise, there are no exceptionally strong trough like todays, and while some afternoons may be windy at 20 to 30 mph, no Advisory level days appear in store. Messick AVIATION... Incoming winter storm is wreaking havoc not even expected in the probabilistic forecasts, with KSUN facing closure mainly due to VSBY, but even CIG will have issues. Have backed off wind here as gusts of 25 mph seem to be expected in most guidance. There is a wind shift as a cold front blasts through during the late afternoon. This front is expected to bring periods of IFR if not worse, challenging field minimums at the 1SM threshold airdromes. There is a mid- to late evening break in the CIG and VSBY issues, although it might be better to say at least a lower threat of impactful conditions. However, the wind, especially in the Snake River plain at KBYI, KPIH, and KIDA will stay up all night. The good news is that there is very little crosswind component. The poorer conditions return sometime after 12/09Z with another round of lighter precipitation. Shouldn't be quite as impactful, but will reduce conditions to marginal VFR and there is an elevated risk of IFR, at least this far out. Also, the wind continues. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Tuesday for IDZ058- 062>064-066-067. Winter Storm Warning until 6 AM MDT Tuesday for IDZ060. &&
In the hours before
Local storm report, Apr 11, 8:18 PM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
818 PM MDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM SNOW 3 W SUBLETT 42.31N 113.19W
04/11/2022 U0.1 INCH CASSIA ID DEPT OF HIGHWAYS
ITD REPORTS I-84 HAS BEEN CLOSED FROM I-86
ALL THE WAY TO THE UTAH BORDER DUE TO
BLOWING SNOW.
&&
KSMITHLocal storm report, Apr 11, 9:11 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
911 PM MDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 4 NNW BLACK PINE 42.07N 113.02W
04/11/2022 M52 MPH CASSIA ID MESONET
MESONET STATION MSI04 - PILOT GOLD.
&&
KSMITHLocal storm report, Apr 11, 9:21 PM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
921 PM MDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG 6 NNW IDAHOME 42.50N 113.40W
04/11/2022 CASSIA ID LAW ENFORCEMENT
CASSIA COUNTY SHERIFFS OFFICE REPORTS A
MOTOR VEHICLE INCIDENT ON I-84 JUST SOUTH OF
THE YALE RD EXIT INVOLVING AT LEAST 17
VEHICLES DUE TO SOME COMBINATION OF ICY
ROADS, STRONG WINDS, AND WHITEOUT
CONDITIONS. OFFICIAL DETAILS ARE VERY
LIMITED AT THIS TIME...NO KNOWN FATALITIES,
UNKNOWN INJURIES. TIME OF INCIDENT IS
ESTIMATED. UNCONFIRMED, SECOND-HAND PUBLIC
REPORT RELAYED BY KMVT-TV SUGGESTS UP TO 12
SEMI TRACTOR TRAILERS MAY HAVE BEEN INVOLVED
WITH SOME OF THEM BLOWN OVER AND CARGO ALL
OVER THE INTERSTATE. NEARBY ITD RWIS STATION
(ITD12) GUSTED AS HIGH AS 66 MPH AT 4:45 PM
WITH VISIBILITY AS LOW AS 0.24 MILES AT 4:15
PM. WINDS CONTINUED TO GUST OVER 50 MPH
THROUGH 6:45 PM.
&&
KSMITHLocal storm report, Apr 11, 10:11 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1011 PM MDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST 1 NE TERRETON 43.84N 112.42W
04/11/2022 M57 MPH JEFFERSON ID MESONET
MESONET STATION TER.
&&
KSMITHLocal storm report, Apr 11, 10:12 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1012 PM MDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND GST 14 NE ATOMIC CITY 43.55N 112.59W
04/11/2022 M51 MPH BINGHAM ID MESONET
MESONET STATION 3672 - TELEGRAPH HILL.
&&
KSMITHLocal storm report, Apr 11, 10:16 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
1016 PM MDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM NON-TSTM WND DMG 7 W PAUL 42.59N 113.93W
04/11/2022 MINIDOKA ID UTILITY COMPANY
IDAHO POWER REPORTS POWER OUTAGES WEST OF
PAUL DUE TO STRONG WINDS.
0240 PM NON-TSTM WND DMG 3 ESE KIMAMA 42.81N 113.74W
04/11/2022 MINIDOKA ID UTILITY COMPANY
IDAHO POWER REPORTS APPROXIMATELY 20
CUSTOMERS WITHOUT POWER DUE TO STRONG WINDS.
BETWEEN KIMAMA AND MINIDOKA ALONG ID-24.
0300 PM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
04/11/2022 M49 MPH CASSIA ID MESONET
MESONET STATION 3258 - I-84 YALE
INTERCHANGE.
0309 PM NON-TSTM WND GST 6 NNE CHURCHILL 42.43N 113.86W
04/11/2022 M67 MPH CASSIA ID PUBLIC
PRIVATE WEATHER STATION ALONG W 700 S NEAR S
300 W.
0309 PM NON-TSTM WND GST 17 WSW MARION 42.17N 114.20W
04/11/2022 M53 MPH CASSIA ID MESONET
MESONET STATION CRII1 COTTON RIDGE.
0319 PM NON-TSTM WND GST 3 SW BURLEY 42.50N 113.82W
04/11/2022 M55 MPH CASSIA ID PUBLIC
PRIVATE WEATHER STATION ALONG W 200 S NEAR S
100 W. PEAK WIND GUST.
0330 PM NON-TSTM WND GST 2 NW IDAHOME 42.44N 113.41W
04/11/2022 M67 MPH CASSIA ID MESONET
MESONET STATION MALI.
0330 PM NON-TSTM WND GST 3 WSW PAUL 42.59N 113.84W
04/11/2022 M49 MPH MINIDOKA ID MESONET
MESONET STATION RPTI.
0332 PM NON-TSTM WND GST HEYBURN 42.55N 113.77W
04/11/2022 M54 MPH MINIDOKA ID ASOS
ASOS STATION KBYI - BURLEY MUNICIPAL
AIRPORT.
0345 PM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
04/11/2022 M57 MPH CASSIA ID MESONET
MESONET STATION 3258 - I-84 YALE
INTERCHANGE.
0345 PM NON-TSTM WND GST 3 E IDAHOME 42.41N 113.32W
04/11/2022 M55 MPH CASSIA ID MESONET
MESONET STATION 3003 - I-84 IDAHOME
INTERCHANGE.
0345 PM NON-TSTM WND GST 5 WSW GANNETT 43.33N 114.28W
04/11/2022 M51 MPH BLAINE ID MESONET
MESONET STATION 3020 - TIMMERMAN HILL.
0400 PM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
04/11/2022 M64 MPH CASSIA ID MESONET
MESONET STATION 3258 - I-84 YALE
INTERCHANGE.
0412 PM NON-TSTM WND DMG 8 WNW AMERICAN FALLS 42.80N 113.00W
04/11/2022 POWER ID UTILITY COMPANY
IDAHO POWER REPORTS APPROXIMATELY 220
CUSTOMERS WITHOUT POWER NORTH AND WEST OF
AMERICAN FALLS.
0419 PM NON-TSTM WND GST 8 NW HEGLAR 42.55N 113.26W
04/11/2022 M54 MPH CASSIA ID MESONET
MESONET STATION RFTI1 - RAFT RIVER RAWS.
0439 PM NON-TSTM WND GST 4 NE ALMO 42.14N 113.58W
04/11/2022 M53 MPH CASSIA ID PUBLIC
PRIVATE WEATHER STATION ALONG ELBA-ALMO
HIGHWAY. PEAK WIND GUST.
0439 PM NON-TSTM WND GST 9 W BLACK PINE 42.04N 113.15W
04/11/2022 M52 MPH CASSIA ID MESONET
MESONET STATION MOFI1 - MOBURG CANYON.
0500 PM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
04/11/2022 M66 MPH CASSIA ID MESONET
I-84 YALE INTERCHANGE. ITD WEBCAM SHOWS
VEHICLES PULLED OVER. VISIBILITY AS LOW AS
1/4 TO 1/2 MILE OVER THE PAST HOUR.
0500 PM SNOW 2 NNW HAILEY 43.54N 114.32W
04/11/2022 M7.0 INCH BLAINE ID TRAINED SPOTTER
STORM TOTAL SO FAR TODAY. SNOW HAD AT LEAST
TEMPORARILY STOPPED AT TIME OF MEASUREMENT.
0518 PM NON-TSTM WND DMG 7 W ABERDEEN 42.95N 112.97W
04/11/2022 BINGHAM ID UTILITY COMPANY
IDAHO POWER REPORTS APPROXIMATELY 37
CUSTOMERS WITHOUT POWER WEST OF ABERDEEN.
0530 PM NON-TSTM WND DMG 6 NNW IDAHOME 42.50N 113.40W
04/11/2022 CASSIA ID LAW ENFORCEMENT
CASSIA COUNTY SHERIFFS OFFICE REPORTS A
MOTOR VEHICLE INCIDENT ON I-84 JUST SOUTH OF
THE YALE RD EXIT INVOLVING AT LEAST 17
VEHICLES DUE TO SOME COMBINATION OF ICY
ROADS, STRONG WINDS, AND WHITEOUT
CONDITIONS. OFFICIAL DETAILS ARE VERY
LIMITED AT THIS TIME...NO KNOWN FATALITIES,
UNKNOWN INJURIES. TIME OF INCIDENT IS
ESTIMATED. UNCONFIRMED, SECOND-HAND PUBLIC
REPORT RELAYED BY KMVT-TV SUGGESTS UP TO 12
SEMI TRACTOR TRAILERS MAY HAVE BEEN INVOLVED
WITH SOME OF THEM BLOWN OVER AND CARGO ALL
OVER THE INTERSTATE. NEARBY ITD RWIS STATION
(ITD12) GUSTED AS HIGH AS 66 MPH AT 4:45 PM
WITH VISIBILITY AS LOW AS 0.24 MILES AT 4:15
PM. WINDS CONTINUED TO GUST OVER 50 MPH
THROUGH 6:45 PM.
0539 PM NON-TSTM WND GST 9 W BLACK PINE 42.04N 113.15W
04/11/2022 M56 MPH CASSIA ID MESONET
MESONET STATION MOFI1 - MOBURG CANYON.
0600 PM SNOW POCATELLO AIRPORT 42.90N 112.59W
04/11/2022 M1.2 INCH POWER ID OFFICIAL NWS OBS
NEW SNOW TODAY. 1.0 INCH FELL SINCE ABOUT 3
PM.
0630 PM SNOW 3 W SUBLETT 42.31N 113.19W
04/11/2022 U0.1 INCH CASSIA ID DEPT OF HIGHWAYS
ITD REPORTS I-84 HAS BEEN CLOSED FROM I-86
ALL THE WAY TO THE UTAH BORDER DUE TO
BLOWING SNOW.
0639 PM NON-TSTM WND GST 9 W BLACK PINE 42.04N 113.15W
04/11/2022 M63 MPH CASSIA ID MESONET
MESONET STATION MOFI1 - MOBURG CANYON.
0700 PM NON-TSTM WND GST 4 NNW BLACK PINE 42.07N 113.02W
04/11/2022 M51 MPH CASSIA ID MESONET
MESONET STATION MSI04 - PILOT GOLD.
0700 PM SNOW 1 WSW BELLEVUE 43.46N 114.27W
04/11/2022 M5.3 INCH BLAINE ID TRAINED SPOTTER
NEW SNOW TODAY. MEASURED ALONG LOWER
BROADFORD RD WEST OF THE RIVER. WET, HEAVY
SNOW.
0800 PM NON-TSTM WND GST 4 NNW BLACK PINE 42.07N 113.02W
04/11/2022 M52 MPH CASSIA ID MESONET
MESONET STATION MSI04 - PILOT GOLD.
0940 PM NON-TSTM WND GST 1 NE TERRETON 43.84N 112.42W
04/11/2022 M57 MPH JEFFERSON ID MESONET
MESONET STATION TER.
0945 PM NON-TSTM WND GST 1 NNE CLEMENTSVILLE 43.88N 111.36W
04/11/2022 M52 MPH TETON ID MESONET
MESONET STATION 2979 - BOTTS.
0955 PM NON-TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
04/11/2022 M54 MPH JEFFERSON ID MESONET
MESONET STATION ROV.
1000 PM NON-TSTM WND GST 14 NE ATOMIC CITY 43.55N 112.59W
04/11/2022 M51 MPH BINGHAM ID MESONET
MESONET STATION 3672 - TELEGRAPH HILL.
&&
KSMITHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:55 AM MDT | Winter Weather Advisory | PIH | Bannock, Bingham, Bonneville, Butte, Fremont, Jefferson and 2 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.